Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 38, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Jun 23, 2021, 3:32 AM EDT. It took effect at Jun 23, 2021, 4:00 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2021, 3:32 AM EDT (07:32 UTC)
- In effect from
- Jun 23, 2021, 4:00 PM EDT
- Expired
- Jun 24, 2021, 5:00 PM EDT
- In force
- 25 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
987 WHUS73 KDTX 230732 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 332 AM EDT Wed Jun 23 2021 LHZ421-422-232015- /O.NEW.KDTX.SC.Y.0038.210623T2000Z-210624T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 332 AM EDT Wed Jun 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT THURSDAY... * WHAT...Expect sustained winds up to 19 knots from the south with gusts up to 27 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 6 AM EDT Thursday with the largest waves expected around 4 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
833 WHUS73 KDTX 231344 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 944 AM EDT Wed Jun 23 2021 LHZ421-422-240200- /O.CON.KDTX.SC.Y.0038.210623T2000Z-210624T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 944 AM EDT Wed Jun 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT THURSDAY... * WHAT...Expect sustained winds up to 19 knots from the south with gusts up to 27 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 5 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 6 AM EDT Thursday with the largest waves expected around 8 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
594 WHUS73 KDTX 240205 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1005 PM EDT Wed Jun 23 2021 LHZ421-422-241400- /O.CON.KDTX.SC.Y.0038.000000T0000Z-210624T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 1005 PM EDT Wed Jun 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... * WHAT...Expect sustained winds up to 19 knots from the south with gusts up to 27 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 8 AM EDT Thursday with the largest waves expected around 8 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
874 WHUS73 KDTX 240731 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 331 AM EDT Thu Jun 24 2021 LHZ421-422-241600- /O.EXT.KDTX.SC.Y.0038.000000T0000Z-210624T1600Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 331 AM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Expect sustained winds up to 19 knots from the south with gusts up to 28 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 7 AM EDT Thursday with the largest waves expected around 9 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
466 WHUS73 KDTX 241338 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 938 AM EDT Thu Jun 24 2021 LHZ421-422-242100- /O.EXT.KDTX.SC.Y.0038.000000T0000Z-210624T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 938 AM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Expect sustained winds up to 19 knots from the south with gusts up to 28 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 5 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 12 PM EDT Thursday with the largest waves expected around 12 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 12:03 AM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 23, 12:03 AM EDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1203 AM EDT Wed Jun 23 2021 .AVIATION... Window of clear sky throughout the southeast Michigan airspace overnight as nocturnal stability holds within lingering surface ridging. A steady increase in mid level cloud then commences Wednesday morning as warm air advection strengthens in modest southerly flow. Some additional lowering of VFR cloud bases invof 5k ft may commence during the afternoon, particularly should a low coverage of showers materialize. .DTW THRESHOLD PROBABILITIES... * Low for ceilings of 5000 feet or less Wednesday late morning and afternoon. && .PREV DISCUSSION... Issued at 357 PM EDT Tue Jun 22 2021 DISCUSSION... Unseasonably strong cold pool aloft /500mb temp of -23.5C observed at WFO APX this morning breaking the daily record/ is tracking across the central Great Lakes this afternoon with a compact vort max clearly evident in water vapor imagery near Saginaw Bay. With favorable mid-June surface heating today, this has been leading to the development of numerous showers and a few thunderstorms producing brief heavy downpours, gusty winds, and small hail in the strongest cells given the relatively low freezing levels around 6000 ft. Most of the convection will remain tied to the height falls tracking eastward north of the M-59 corridor as well as outflow from earlier activity, though some isolated showers will spread along the I-94 corridor. With the midlevel trough axis departing and diurnal heating tapering off, expect convection to quickly dissipate during the evening hours. Clear skies follow for tonight but light southwest wind advects in slightly higher dew points and keeps lows from bottoming out as low as what occurred this morning. Lows Wednesday morning look to be in the upper 40s to lower 50s. A low-level jet on the western periphery of 850mb ridging over the Ohio Valley leads to developing convection over Iowa this evening. The weak shortwave associated with this shears out over the Great Lakes tomorrow and directs a plume of higher moisture into the area. This will lead to mostly cloudy skies and a solid chance for showers through the daylight hours. Rebounding midlevel heights in the wake of the departing upper wave will limit instability prospects, so thunder is not looking likely for tomorrow. 1000-500mb thicknesses increase during the day and allow for highs to rise back into the mid 70s despite more cloud cover. Rain chances and clouds thin heading into the evening, but south to southwest wind continues to advect in much milder and more humid air through the night and leads to lows in the lower 60s. A cold front drops into the upper Midwest on Thursday and stalls out over the western Great Lakes heading into Thursday night. For us locally, this keeps the southwest flow pumping in warmer air and pushes highs well into the 80s. Mainly dry conditions currently expected as the better forcing will remain tied near the quasi- stationary front off to our west. However, rain chances will increase from northwest to southeast through Thursday night as the front inches nearer. High confidence then exists for widespread rain Friday into Saturday as a series of waves rides along the front and forces it eastward. A heavy rain threat exists with this period as NAEFS and ECMWF ensembles depict anomalously high PWATs approaching 2 inches /exceeding the 99.5th climatological percentile/ due to Gulf moisture advecting in ahead of the front. Soundings show a relatively deep warm-layer with moist adiabatic profiles that suggest efficient rainfall processes in the presence of ample lift. Favorable lift does look to come into place Friday as right entrance jet forcing slides overhead and a surface low tracks through. Severe weather will be less of a concern due to limited instability, but strong southwest flow ahead of the wave may provide enough momentum for stronger gusts to be dragged down to the surface. Unsettled weather looks to remain in the area through the weekend as an amplified trough digs into the Midwest/western Great Lakes. MARINE... An area of showers with embedded isolated thunderstorms will move move across portions of southern Lake Huron through late afternoon today. Some scattered showers may impact Lake St. Clair as well. This activity may lead to some localized hazardous boating conditions produced by gusty outflow winds. Dry conditions should take over by the evening hours and carry through tonight. South southwesterly winds of around 10 knots or less hold through tonight as well before gusts to around 20-25 knots become possible over Lake Huron Wednesday and again Thursday during the afternoon and evening time frame. Mostly dry conditions with some low chances for precipitation through mid-week before more unsettled weather conditions arrive late week into the weekend as southerly flow increases ahead of a low pressure system. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....MR DISCUSSION...TF MARINE.......AA You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jun 22, 4:04 PM EDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 404 PM EDT Tue Jun 22 2021 MIZ047>049-053>055-060>063-232015- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair- 404 PM EDT Tue Jun 22 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight An isolated thunderstorm remains possible late this afternoon mainly north of I-69 with movement of west to east at 30 mph. Severe intensity is not expected, however pea size hail and gusty winds to 35 mph are possible in the strongest storm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The next round of thunderstorms is expected Friday and Saturday. Heavy rainfall along a slow moving front is the primary hazard in this pattern. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ068>070-075-076-082-083-232015- Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 404 PM EDT Tue Jun 22 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The next round of thunderstorms is expected Friday and Saturday. Heavy rainfall along a slow moving front is the primary hazard in this pattern. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-232015- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 404 PM EDT Tue Jun 22 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight An isolated thunderstorm is possible late this afternoon over Saginaw Bay and Lake Huron with movement of west to east at 25 knots. Severe weather is not likely, however pea size hail and gusts to 30 knots are possible in the strongest storm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The next round of thunderstorms is expected Friday and Saturday. Heavy rainfall along a slow moving front is the primary hazard in this pattern. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. TF
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.